Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Feb 9, 2013, 7:42 PM CST for Collingsworth County, Donley County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2013, 7:42 PM CST (01:42 UTC)
- Expired
- Feb 9, 2013, 8:30 PM CST
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 7:12 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 9, 7:12 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CST SAT FEB 9 2013
.UPDATE...
UPDATE TO EXPIRE THE HIGH WIND WARNING AS WINDS ACROSS THE WESTERN
PANHANDLES HAVE DIMINISHED AND WILL CONTINUE TO DIMINISH. WILL
CONTINUE WITH THE WIND ADVISORY AS SOME LOCATIONS ARE STILL CLOSE TO
ADVISORY CRITERIA.
THE LAST CHANCE FOR PRECIPITATION WILL COME AS THE PACIFIC FRONT
CATCHES UP WITH THE DRYLINE...WHICH SHOULD OCCUR SOON. THUS...FOR NOW
WILL KEEP MENTION OF THUNDERSTORMS IN THE FORECAST BUT THE WINDOW OF
OPPORTUNITY IS RATHER BRIEF AND SMALL. WILL REEVALUATE BEFORE 9 PM CST.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 558 PM CST SAT FEB 9 2013/
AVIATION...DISCUSSION FOR 00Z TAFS
WINDS AND BLOWING DUST ARE THE MAIN CONCERN AT THE TAF SITES. THE
IFR RESTRICTIONS IN BLOWING DUST WILL CONTINUE FOR THE NEXT HOUR TO
MAYBE 2 AT KDHT AND KAMA...WITH VERY STRONG WINDS CONTINUING DURING
THIS PERIOD. AN AVIATION WEATHER WARNING CONTINUES FOR KAMA THROUGH
730 PM. GUSTS WILL BEGIN TO SUBSIDE OVERNIGHT AND WINDS WILL VEER TO
THE WEST AND EVENTUALLY NW THROUGH THE DAY TOMORROW. GUSTS WILL PICK
BACK UP AFTER 10/14Z AND CONTINUE THROUGH AT LEAST MID AFTERNOON.
AFTER INITIAL IFR CONDITIONS AT KDHT AND KAMA...VFR CONDITIONS WITH
MOSTLY CLEAR SKIES WILL BE EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.
SIMPSON
PREV DISCUSSION... /ISSUED 338 PM CST SAT FEB 9 2013/
DISCUSSION...
THIS EVENING...STILL A LOT OF UNCERTAINTY. BATTLE GOING ON BETWEEN
HIGH WINDS AND DRY AIR IN THE WESTERN PANHANDLES AND THE INFLUX OF
MOISTURE AND THREAT OF THUNDERSTORMS IN THE EAST. HIGH WIND WARNING
AND WIND ADVISORIES STILL LOOK GOOD THROUGH EARLY EVENING. SHORT
RANGE AND MESOSCALE MODELS THIS AFTERNOON HAVE NOT BEEN BULLISH ON
THE CONVECTIVE THREAT IN THE EASTERN PANHANDLES. HOWEVER...DEW POINT
DEFINITELY ON THE INCREASE AND SATELLITE IMAGERY ALREADY INDICATING
DEVELOPMENT OF CUMULUS. WILL PROBABLY BE MAKING LAST MINUTE GRID
TWEAKS DEPENDING ON HOW THE BATTLE DEVELOPS.
TUESDAY...DID NOT MESS WITH CHANGING THE GOING FORECAST. STILL LOOKS
LIKE A CHANCE FOR SNOW AND MODELS ARE IN GENERAL AGREEMENT BRINGING AN
UPPER TROUGH ALMOST DIRECTLY OVER THE TEXAS PANHANDLE. GFS INDICATES
POTENTIALLY HIGHER POPS OVER THE EASTERN PANHANDLES...BUT ECMWF
CONTINUES A MORE WIDESPREAD POP STRUCTURE. THIS TIME FRAME WILL NEED
TO BE WATCHED. AT THIS TIME WILL CONTINUE WITH A SPECIAL WEATHER
STATEMENT HIGHLIGHTING THIS THREAT.
FRIDAY...HAVE MAINTAINED SLIGHT CHANCE POPS FOR THE FRIDAY TIME
FRAME. GFS AND ECMWF ARE DIVERGING ON THIS SOLUTION. ECMWF KEEPS
UPPER TROUGH IN THE SOUTHWEST AND IS FAVORABLE FOR A SNOW SOLUTION.
HOWEVER...GFS INDICATES A BROAD PROGRESSIVE TROUGH WITH DRIER
NORTHWEST FLOW. BOTH MODELS STILL AGREE ON A PLAINS SURFACE HIGH WITH
GOOD COLD AIR ADVECTION INTO THE REGION.
FIRE WEATHER...
FIRE DANGER STATEMENT REMAINS IN EFFECT UNTIL 9 PM CST FOR THE
WESTERN PANHANDLES. STRONG WINDS ALONG WITH HUMIDITIES IN THE 15 TO
20 PERCENT RANGE WILL BE ON TAP. A FEW AREAS IN THE EXTREME SOUTHWEST
TEXAS PANHANDLE WILL DROP TO BELOW 15 PERCENT...BUT THOSE CONDITIONS
ARE NOT EXPECTED FOR MORE THAN A HOUR OR TWO. DRY AIR IS EXPECTED TO
PERSIST ACROSS THE SOUTHWEST AND SOUTH CENTRAL ON SUNDAY LEADING TO
CONTINUED ELEVATED FIRE WEATHER POTENTIAL.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...HANSFORD...HUTCHINSON...MOORE...
POTTER...RANDALL...SHERMAN.
OK...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TEXAS.
&&
09/16Hazardous weather outlook, Feb 9, 7:06 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 706 PM CST SAT FEB 9 2013 OKZ001>003-TXZ001>020-101200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 706 PM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A GUYMON TO AMARILLO LINE AND QUICKLY MOVE EASTWARD THIS EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF A QUARTER ESPECIALLY OVER THE SOUTHEAST TEXAS PANHANDLE. STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH OVER THE CENTRAL PORTION OF THE PANHANDLES THROUGH 9 PM CST. A WIND ADVISORY IS IN EFFECT AND CAUTION IS ADVISED ON AREA LAKES. THESE WINDS MAY CAUSE AREAS OF BLOWING DUST. IN ADDITION...ELEVATED OR PERHAPS BRIEFLY CRITICAL FIRE WEATHER WILL OCCUR OVER THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EARLY THIS EVENING. A FIRE DANGER STATEMENT IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED FIRE WEATHER IS AGAIN EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE SUNDAY. ACCUMULATING SNOW IS POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS EVENING ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR BRIEFLY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES...AND AGAIN ON SUNDAY AFTERNOON ACROSS THE SOUTHERN TEXAS PANHANDLE. JOHNSON
In the hours before
Local storm report, Feb 9, 4:04 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
404 PM CST SAT FEB 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
02/09/2013 M63 MPH DEAF SMITH TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER AMA1300068
JACKSONLocal storm report, Feb 9, 4:32 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CST SAT FEB 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HIGH SUST WINDS BOOTLEG 34.83N 102.81W
02/09/2013 M48 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1300069
SFJLocal storm report, Feb 9, 5:54 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CST SAT FEB 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM NON-TSTM WND GST 6 NNW AMARILLO 35.29N 101.85W
02/09/2013 M59 MPH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1300070
SFJLocal storm report, Feb 9, 6:01 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CST SAT FEB 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
02/09/2013 M58 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1300071
SFJLocal storm report, Feb 9, 6:21 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CST SAT FEB 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST 2 E GOODWELL 36.60N 101.60W
02/09/2013 M60 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1300072
SFJSpecial weather statement, Feb 9, 7:31 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
731 PM CST SAT FEB 9 2013
TXZ009-010-014-015-019-020-100230-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
731 PM CST SAT FEB 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH...
WHEELER...EXTREME SOUTHEASTERN ROBERTS...SOUTHERN HEMPHILL...EASTERN
GRAY AND DONLEY COUNTIES UNTIL 830 PM CST...
AT 730 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 8
MILES NORTH OF NEW MOBEETIE TO 2 MILES NORTHEAST OF ALANREED TO 2
MILES NORTH OF CLARENDON...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... WHEELER... TWITTY...
NEW MOBEETIE... MCLEAN... LELIA LAKE...
LELA... KELLERVILLE... HOWARDWICK...
HEDLEY... GREENBELT LAKE... BRISCOE...
ALLISON... ALANREED... MOBEETIE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 128 AND 162.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3475 10109 3487 10109 3573 10049 3573 10000
3561 9999 3474 10061
TIME...MOT...LOC 0131Z 271DEG 24KT 3565 10042 3524 10070
3497 10089
BJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 7:31 PM CST | Special Weather Statement | AMA | Donley, Wheeler | 59 min |
| Feb 9, 8:09 PM CST | Special Weather Statement | AMA | Lipscomb | 36 min |
| Feb 9, 8:27 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 78 min |
| Feb 9, 9:13 PM CST | Special Weather Statement | AMA | Collingsworth | 32 min |
| Feb 10, 3:48 PM CST | Winter Storm Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.